MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/s1081-1206(10)60865-4

Медицинская библиотека · Annals of allergy, asthma & immunology : official publication of the American College of Allergy, Asthma, & Immunology · 2007

Apparent anaphylactoid reaction after treatment with a single dose of telithromycin.

Bottenberg Michelle M, Wall Geoffrey C, Hicklin Greg A

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Telithromycin, the first ketolide antimicrobial agent available in the United States, is related to the macrolide class of antibiotics. Reports of immediate-type hypersensitivity reactions with macrolides or ketolides are rare overall.

OBJECTIVE

To describe a patient with a severe, apparent mast cell-mediated reaction to telithromycin.

METHODS

A 54-year-old woman with a history of hypertension was prescribed telithromycin by her primary care physician for presumed bacterial sinusitis. Shortly after ingesting the first dose of telithromycin she developed severe shortness of breath, wheezing, and angioedema. Her allergic history was significant for the development of a maculopapular rash after taking sulfonamide antibiotics, but she had received erythromycin and azithromycin in the past with no adverse effects. She was intubated with difficulty and was treated with epinephrine, diphenhydramine, and corticosteroids. The patient made a full recovery.

RESULTS

Although not confirmed, the patient's severe symptoms were anaphylactoid and were ascribed to an immediate-type hypersensitivity reaction to telithromycin. No other causative agents, including other drugs, foods, and environmental exposures, were implicated in this case. Her history of tolerability to macrolide antibiotics is of interest considering the chemical similarities between these drugs and telithromycin.

CONCLUSION

To our knowledge, this is the first reported case of a severe, immediate-type hypersensitivity reaction to telithromycin. Physicians prescribing this drug should be aware of this rare but serious effect.

Для цитирования: Bottenberg Michelle M, Wall Geoffrey C, Hicklin Greg A. Apparent anaphylactoid reaction after treatment with a single dose of telithromycin.. Annals of allergy, asthma & immunology : official publication of the American College of Allergy, Asthma, & Immunology. 2007. DOI: 10.1016/s1081-1206(10)60865-4.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.